Alert archive / Michigan / Winter Storm Warnings in 2006

Winter Storm Warning 1, NWS Gaylord, MI

January 24, 20064 counties in Michigan

NWS Gaylord, MI issued this winter storm warning at Jan 24, 2006, 11:00 PM EST for 4 counties in Michigan. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 24, 2006, 11:00 PM EST (04:00 UTC)
Expired
Jan 25, 2006, 4:27 AM EST
In force
5 hr
Issued by
NWS Gaylord, MI

Counties Antrim County, MI, Crawford County, MI, Kalkaska County, MI, Otsego County, MI

The radar

The NCL Michigan radar (KAPX), 13 km from the middle of the area, began a volume at 04:02 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Alpena, MI (KAPX), launched 00:00Z, 4.0 hours before the alert went out and 196 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Alpena, MI at 00:00Z on 2006-01-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Alpena, MI at 00:00Z on 2006-01-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
576 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
-26 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS43 KAPX 250400
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
1100 PM EST TUE JAN 24 2006

...SNOW AND STRONG WINDS ACROSS NORTHERN MICHIGAN...

.LOW PRESSURE HAS MOVED INTO SOUTHERN ONTARIO TONIGHT WITH WINDS
BECOMING NORTHWESTERLY BEHIND THE LOW. STRONG AND GUSTY NORTHWEST
WINDS WILL BRING COLDER TEMPERATURES AND ACCUMULATING LAKE EFFECT
SNOW SHOWERS TO THE AREA TONIGHT...ESPECIALLY EASTERN UPPER AND
NORTHWEST LOWER MICHIGAN.

WIND GUSTS OF 40 MPH ARE EXPECTED TONIGHT...WHICH COMBINED WITH
THE SNOW SHOWERS...WILL CREATE BRIEF PERIODS OF NEAR WHITE-OUT
CONDITIONS IN THE WARNING AND ADVISORY AREAS.

MIZ019-021-022-027-028-251100-
/O.UPG.KAPX.SB.Y.0001.000000T0000Z-060125T1100Z/
/O.NEW.KAPX.WS.W.0001.060125T0400Z-060125T1100Z/
CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
KALKASKA...GRAYLING
1100 PM EST TUE JAN 24 2006

...WINTER STORM WARNING IN EFFECT UNTIL 6 AM EST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS ISSUED A WINTER STORM
WARNING...WHICH IS IN EFFECT UNTIL 6 AM EST WEDNESDAY. THIS
REPLACES THE SNOW AND BLOWING SNOW ADVISORY WHICH WAS IN EFFECT.

SNOW SHOWERS WILL CONTINUE THROUGH THE NIGHT. THE SNOW MAY BECOME
HEAVY AT TIMES DURING THE OVERNIGHT HOURS WITH ADDITIONAL ACCUMULATIONS
OF 2 TO 3 INCHES POSSIBLE BY 6 AM WEDNESDAY...AND LOCALLY HIGHER
AMOUNTS. TRAVEL CONDITIONS WILL BE POOR OVERNIGHT... WITH WIND
GUSTS PRODUCING AREAS OF BLOWING AND DRIFTING SNOW...AND
VISIBILITIES REDUCED TO NEAR ZERO AT TIMES.

A WINTER STORM WARNING MEANS SEVERE WINTER WEATHER IS EXPECTED OR
OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL
VERY HAZARDOUS.

$$

MIZ008-015-251100-
/O.CON.KAPX.SB.Y.0001.000000T0000Z-060125T1100Z/
CHIPPEWA-MACKINAC-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE
1100 PM EST TUE JAN 24 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

OCCASIONAL SNOW SHOWERS WILL CONTINUE TONIGHT. ADDITIONAL
SNOWFALL OF 2 TO 4 INCHES WILL BE POSSIBLE ACROSS THE AREA. THE
HEAVIEST ACCUMULATIONS WILL BE ALONG AND WEST OF I-75...INCLUDING
PARADISE AND WHITEFISH POINT. TRAVEL CONDITIONS WILL BE POOR IN
MANY AREAS OVERNIGHT...WITH WIND GUSTS OF 40 MPH PRODUCING AREAS OF
BLOWING AND DRIFTING SNOW...AND VISIBILITIES REDUCED TO NEAR ZERO AT
TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MIZ016-017-025-031>033-251100-
/O.CON.KAPX.SB.Y.0001.000000T0000Z-060125T1100Z/
EMMET-CHEBOYGAN-BENZIE-MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...PETOSKEY...CHEBOYGAN...FRANKFORT...
MANISTEE...CADILLAC...LAKE CITY
1100 PM EST TUE JAN 24 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

OCCASIONAL SNOW SHOWERS WILL CONTINUE OVERNIGHT. ADDITIONAL
SNOWFALL OF 1 TO 3 INCHES IS POSSIBLE BY 6 AM WEDNESDAY...WITH
LOCALLY HIGHER AMOUNTS. TRAVEL CONDITIONS WILL BE POOR OVERNIGHT...
WITH WIND GUSTS OF 40 MPH PRODUCING AREAS OF BLOWING AND DRIFTING
SNOW...AND POTENTIALLY NEAR ZERO VISIBILITY AT TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$

MIZ020-026-251100-
/O.CON.KAPX.SB.Y.0001.000000T0000Z-060125T1100Z/
LEELANAU-GRAND TRAVERSE-
INCLUDING THE CITIES OF...NORTHPORT...TRAVERSE CITY
1100 PM EST TUE JAN 24 2006

...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM
EST WEDNESDAY...

A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY. 

OCCASIONAL SNOW SHOWERS WILL CONTINUE TONIGHT. THE SNOW MAY
BECOME HEAVY AT TIMES OVERNIGHT. ADDITIONAL SNOWFALL OF 1 TO 3
INCHES ARE POSSIBLE BY 6 AM WEDNESDAY...WITH LOCALLY HIGHER
AMOUNTS. TRAVEL CONDITIONS WILL BE POOR OVERNIGHT... WITH WIND
GUSTS OF 40 MPH PRODUCING AREAS OF BLOWING AND DRIFTING SNOW...AND
VISIBILITIES REDUCED TO NEAR ZERO AT TIMES.

A SNOW AND BLOWING SNOW ADVISORY MEANS THAT VISIBILITIES WILL BE
LIMITED DUE TO A COMBINATION OF FALLING AND BLOWING SNOW. USE
CAUTION WHEN TRAVELING...ESPECIALLY IN OPEN AREAS.

$$
1 follow-up statement
000 
WWUS43 KAPX 250927
WSWAPX

URGENT - WINTER WEATHER MESSAGE
NATIONAL WEATHER SERVICE GAYLORD MI
427 AM EST WED JAN 25 2006


MIZ019-021-022-027-028-251030-
/O.CAN.KAPX.WS.W.0001.000000T0000Z-060125T1100Z/
CHARLEVOIX-ANTRIM-OTSEGO-KALKASKA-CRAWFORD-
INCLUDING THE CITIES OF...CHARLEVOIX...MANCELONA...GAYLORD...
KALKASKA...GRAYLING
427 AM EST WED JAN 25 2006

...WINTER STORM WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE WINTER
STORM WARNING.

NUMEROUS LIGHT LAKE EFFECT SNOW SHOWERS WILL PERSIST ACROSS THE
AREA THIS MORNING...BUT TAPER OFF FOR THE AFTERNOON...WITH AN INCH
OR LESS OF ADDITIONAL ACCUMULATION EXPECTED BY EVENING. NORTHWEST
WINDS WILL CONTINUE TO GUST TO THE 20 TO 30 MPH RANGE THIS MORNING
PRODUCING SOME BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES.
HOWEVER...WINDS WILL GRADUALLY DIMINISH DURING THE AFTERNOON.

$$

MIZ008-015>017-020-025-026-031>033-251030-
/O.CAN.KAPX.SB.Y.0001.000000T0000Z-060125T1100Z/
CHIPPEWA-MACKINAC-EMMET-CHEBOYGAN-LEELANAU-BENZIE-GRAND TRAVERSE-
MANISTEE-WEXFORD-MISSAUKEE-
INCLUDING THE CITIES OF...SAULT STE. MARIE...ST. IGNACE...
PETOSKEY...CHEBOYGAN...NORTHPORT...FRANKFORT...TRAVERSE CITY...
MANISTEE...CADILLAC...LAKE CITY
427 AM EST WED JAN 25 2006

...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN GAYLORD HAS CANCELLED THE SNOW
AND BLOWING SNOW ADVISORY.

NUMEROUS LIGHT LAKE EFFECT SNOW SHOWERS WILL PERSIST ACROSS THE
AREA THIS MORNING...BUT TAPER OFF FOR THE AFTERNOON...WITH AN
INCH OR LESS OF ADDITIONAL ACCUMULATION EXPECTED BY EVENING.
NORTHWEST WINDS WILL CONTINUE TO GUST TO THE 20 TO 30 MPH RANGE
THIS MORNING PRODUCING SOME BLOWING AND DRIFTING SNOW AND REDUCED
VISIBILITIES. HOWEVER...WINDS WILL GRADUALLY DIMINISH DURING THE
AFTERNOON.

$$

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gaylord, MI wrote its last area forecast discussion before this winter storm warning went out at Jan 24, 3:30 PM EST, 7 hours 30 minutes earlier.

Area forecast discussion, Jan 24, 3:30 PM EST, 7 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GAYLORD MI
330 PM EST TUE JAN 24 2006

.DISCUSSION...CLOSED H5 LOW FINALLY DEPARTING TO THE EAST INTO
ONTARIO LATE THIS AFTERNOON WITH COLD AIR SLOWLY WORKING INTO THE
AREA ALOFT.  MOST PARTS OF THE AREA STILL IN THE MIDDLE 30S...EVEN
SEEING SEVERAL REPORTS OF DRIZZLE OR LIGHT RAIN/SNOW MIXTURES.
SURFACE COLD FRONT CURRENTLY SLICING THROUGH THE AREA AND TEMPS
SHOULD BEGIN TO FALL WITH ANY RAIN CHANGING TO SNOW.  LAKE
CONTRIBUTIONS EVIDENT ON RADAR WITH HEAVIEST SNOW AREAS DEVELOPING
WEST OF US-131 AND THEN DISSIPATING AS THEY MOVE TOWARD I-75.  STEEP
MID LEVEL LAPSE RATES /7.5 DEGC/KM/ AND OROGRAPHICS PLAYING A ROLE
IN THE CURRENT ACTIVITY.  AS COLDER H8 TEMPERATURES FINALLY PUSH
INTO THE AREA THIS EVENING...DELTA T/S FINALLY PASS THE MAGIC LAKE
EFFECT THRESHOLDS /13 DEGC/ AND INCREASE INTO THE MID TEENS.  BUFKIT
SOUNDINGS SHOW IMPRESSIVE SNOW SOUNDINGS FOR A TIME THIS EVENING
WEST OF I-75...WITH INVERSIONS AROUND 7K...DEEP MOISTURE EXTENDING
ABOVE THE INVERSION...AND FAIRLY DEEP ISOTHERMAL LAYER IN THE PRIME
-15 DEGC AREA.  SO THERE WILL BE SNOW OVER NORTHWEST LOWER AND
PORTIONS OF EASTERN UPPER THIS EVENING.  QUESTION IS HOW MUCH?  THE
LOW LEVEL WIND FIELDS /H10-H8/ VEER FAIRLY STEADILY FROM WEST TO
NORTHWEST THIS EVENING...BEFORE LOCKING IN CLOSER TO 330-340 BY
06Z.  THIS VEERING WILL LIKELY DISRUPT SOME OF THE BAND
DEVELOPMENT.  WE ALSO ARE DEALING WITH ONLY MARGINAL H8 TEMPERATURES
THROUGH THE EVENING HOURS.  LOCAL LAKE EFFECT SNOW RESEARCH SHOWS
THAT A VAST MAJORITY OF HEAVIER LAKE EFFECT SNOW EVENTS HAVE H8
TEMPERATURES OF AT LEAST -12 TO -14 DEGC.  SO WHAT DOES THIS ALL
MEAN?  WIDESPREAD SNOW THIS EVENING /POSSIBLY MIXED WITH RAIN EARLY
ALONG THE IMMEDIATE COAST/.  STRONGEST BANDS LIKELY DEVELOPING OVER
ANTRIM...KALKASKA...NORTHERN LEELANAU...AND POSSIBLY FAR NORTHEAST
GRAND TRAVERSE COUNTIES.  AFTER MIDNIGHT...H8 TEMPERATURES ARE MORE
FAVORABLE BUT MOISTURE BEGINS TO SLOWLY STRIP OUT TO THE EAST AND
INVERSIONS BEGIN TO DECREASE AS DRIER AIR TRIES TO BUILD IN ALOFT.
I WILL /WITH SOME HESITATION/ HAVE 2-4 INCH AMOUNTS FOR MANY
NORTHWEST FLOW AREAS OVERNIGHT...WITH A BULLSEYE OVER PORTIONS OF
ANTRIM/KALKASKA OF 5+.  OF COURSE...IF DOMINATE BAND DEVELOPS THIS
EVENING...THESE AMOUNTS COULD GO HIGHER.

WITH UPPER LOW PASSING CLOSER TO NORTHERN MICHIGAN THAN PREVIOUSLY
THOUGHT...WIND FIELDS HAVEN/T BEEN QUITE AS ROBUST AS PREVIOUSLY
THOUGHT.  FOR TONIGHT...H10-H8 WIND FIELDS OF 25-30KTS ACROSS THE
AREA.  THEREFORE WILL BACK OFF WIND SPEEDS/GUSTS A LITTLE IN THE
GRIDS AND IN THE WSW.  WILL LIKELY STILL SEE SOME 30+KT WINDS THIS
EVENING...BUT PROBABLY NOT THE 45+ KT WINDS THOUGHT EARLIER.

HEADLINES ARE A DIFFICULT CALL.  WE CURRENTLY HAVE SNOW AND BLOWING
SNOW ADVISORIES FOR MOST AREAS WEST OF I-75.  SOME AREAS HAVE
ALREADY RECEIVED 2-4 INCHES OF SNOW TODAY...AND MAY REACH OR EXCEED
WARNING SNOW TOTALS FOR THE 24 HOUR PERIOD WITH LAKE EFFECT
TONIGHT.  GIVEN SOME OF THE NEGATIVES TO THIS LAKE EFFECT EVENT
MENTIONED PREVIOUSLY...I WILL LEAVE CURRENT ADVISORIES AND NOT
UPGRADE AT THIS TIME.  ONCE AGAIN...IF DOMINATE BAND
DEVELOPS...EVENING SHIFT WILL LIKELY HAVE TO UPGRADE A HANDFUL OF
COUNTIES TO WARNINGS.  ALTHOUGH WINDS WILL BE A LITTLE LESS THAN
PREVIOUSLY THOUGHT...STILL GUSTY ENOUGH TO PRODUCE AREAS OF BLOWING
AND SNOWING SNOW.

JK

LONGER TERM...SHARP UPPER TROUGH AND STRONG/DEEP SFC LOW PUSH OFF TO
THE NE CONUS WEDNESDAY NIGHT WHILE STRONG RIDGING FROM OVER THE
WESTERN CONUS BUILDS INTO CENTRAL PLAINS. THIS UPPER RIDGE WILL MOVE
IN OVER NRN MICHIGAN THURSDAY NIGHT RESULTING IN STRONG WARMING
ALOFT AND SUBSIDENCE/DRYING.

FORECAST CONCERNS WEDNESDAY NIGHT THROUGH THURSDAY NIGHT WILL BE
TIMING THE END OF THE LAKE EFFECT SNOW SHOWERS AND DETERMINING HOW
WARM WE WILL GET.

WEDNESDAY NIGHT INTO EARLY THURSDAY MORNING...ALL OF THE LAKE EFFECT
SNOW SHOWERS WILL BE CONFINED TO THIS PERIOD. AIR MASS AT H8 WILL
ALREADY BE WARMING WITH H8 TEMPS STARTING AT -10/-11C...THEN SHARP
GRADIENT OF -2C TO -8C ACROSS THE AREA BY THURSDAY MORNING. DELTA
TS START OUT SUFFICIENT THEN DROP BELOW 13C BY DAYBREAK. H9-H7 RH
35-50% (ALTHOUGH THIS PROBABLY TOO DRY AS MODELS TEND TO GET OVER
ANXIOUS WITH THE DRYING). WINDS OUT OF THE NNW/NW WILL BRING
SCATTERED LIGHT SNOW SHOWERS TO AREAS MAINLY WEST OF I-75 AND ALONG
THE NE LAKE HURON COAST. THESE SNOW SHOWERS WITH DWINDLING LES
PARAMETERS OVERNIGHT WILL LEAD TO ONLY FLURRIES BY DAYBREAK WHICH
MAY LINGER INTO EARLY THURSDAY MORNING (LASTS LONGER THAN MODELS
WOULD SUGGEST). THIS LOOKING ESPECIALLY TRUE AS SHALLOW OVER-LAKE
INSTABILITY REMAINS AT 925MB....AS TEMPS IN THE STILL LOOK COLDER
THAN -4C AND SUFFICIENTLY COLD FOR SHALLOW LAKE CLOUDS. AS WINDS
BACK WEST/WSW...WILL KEEP MOSTLY CLOUDY/HIGH END PARTLY CLOUDY FOR
THOSE DOWNWIND AREAS. FLURRIES WILL BE KEPT OUT OF THE FORECAST FOR
EARLY THURSDAY MORNING...BUT CAN SEE THEM BEING ADDED IN IN
SUBSEQUENT FORECASTS. THIS A RATHER NON-ISSUE THOUGH AND JUST
NUISANCE PRECIP. WITH LIGHTER WINDS AND A TENDENCY TO SHOW SIGNS OF
CLEARING (ESPECIALLY IN THE EASTERN CWA)...TEMPS SHOULD FALL INTO
THE LOW TEENS AT LEAST. CLOSER TO THE WATER (DOWNWIND OF THE WARMER
LAKES) THE LOWS MAY BE AS HIGH AS THE LOWER 20S.

REMAINDER OF THURSDAY AND THURSDAY NIGHT...UPPER RIDGING SLIDES IN
OVERHEAD AND THE STRONG DRYING AND SUBSIDENCE TAKES OVER...SCOURING
OUT EVEN THE SHALLOWEST OF INSTABILITY...WITH 925MB TEMPS RISING TO
-1C TO +2C. WOULD EXPECT SKIES TO BECOME RATHER SUNNY THROUGH THE
DAY WITH LAKE CLOUDS TRYING THEIR BEST TO HANG ON...BUT LIKELY NOT
TO PREVAIL. WITH TEMPERATURES STARTING OUT IN THE TEENS AND LOWER
20S...AND SOME FRESHER SNOW COVER (FROM TODAY/TONIGHT)...DO NOT
THINK HIGHS WILL GET TOO WARM. THIS EVEN THOUGH VERY WARM AIR WILL
BE RESIDING ALOFT UNDER STRENGTHENING 950MB WINDS. INVERSION OUGHT
TO BE QUITE STRONG AND THEREFORE HIGHS SHOULD NOT BREAK OUT OF THE
UPPER 30S MOST LOCATIONS...WITH MANY OF THE EASTERN LOCALES OF THE
CWA NOT GETTING OUT OF THE MIDDLE 30S WHERE WARMING SW WINDS WILL
NOT INCREASE AS MUCH. LOWS THURSDAY NIGHT WILL NOT BE SO QUICK TO
FALL. THE SW WINDS AT 950MB WILL CONTINUE TO STRENGTHEN OVERNIGHT
WITH 30KTS BEING COMMON. FEEL THAT THE LATE AFTERNOON AND EVENING
HOURS ARE AT LEAST WORTHY OF SOME GUSTINESS....EVEN WITH SUCH A
STRONG INVERSION. GUSTS TO 20MPH SHOULDNT BE TOO HARD TO AMASS.
LOWS IN THE LOWER TO MIDDLE 20S LOOK OK. THIS WILL BE ABOUT A 10-15
DEGREE DROP...AND DIURNAL SWINGS MAY EVEN BE A BIT LESS.

FRIDAY THROUGH MONDAY...STRONG RIDGING WILL PULL EASTWARD FRIDAY
HOWEVER SW FLOW ALOFT WILL PREVAIL. MODEL IN DECENT AGREEMENT WITH
CUTOFF LOW OVER FAR SRN CA SWEEPING UP THROUGH THE CENTRAL U.S.
FRIDAY AND DISSOLVES/WEAKENS AS IT RUNS INTO THE DEPARTING RIDGE.
ALWAYS SOME DEGREE OF UNCERTAINTY WITH CUTOFFS...BUT WITH DECENT
MODEL AGREEMENT...WILL KEEP PLAYING THE TREND GAME IN WEAKENING THIS
FEATURE AND MOVING IN FAR ENOUGH WEST OF NRN MICHIGAN TO TAKE OUT
CHANCES FOR PRECIPITATION FRIDAY. PLUS...SYSTEM LOOKED RATHER
MOISTURE STARVED ANYWAY. ECMWF SEEMS TO HAVE THE BETTER IDEA WITH
THIS SW FLOW ALOFT AND NOT ALLOWING A SHALLOW SFC COOL FRONT TO LAY
DOWN ACROSS EASTERN UPPER INTO SATURDAY (LIKE THE GFS). RATHER...IT
SORT OF WASHES OUT THE BOUNDARY TO OUR WEST WHILE RAMPING UP THE
NEXT SYSTEM IN THE SC PLAINS. THIS FORECAST STRONGER SYSTEM WILL
DEEPEN A SFC LOW SOMEWHERE IN THE MO/IOWA/IL REGION SUNDAY.
CONSENSUS BRINGS THIS FEATURE NE TO NEAR THE DTX AREA BY MONDAY
MORNING. AS THIS FEATURE CONTINUES TO DEEPEN...COLDER AIR LOOKS TO
DRAW INTO THE NW SIDE OF THE LOW ALLOWING FOR AN ALL SNOW BEGINNING.
WILL KEEP THINGS IN A CHANCE FOR RAIN/SNOW ATTM DUE TO
UNCERTAINTIES. DEPENDING ON THE EXACT TRACK OF THE STORM...COULD SEE
A MIX OF WINTRY PRECIP SUNDAY NIGHT INTO THE MONDAY MORNING
TIMEFRAME. GFS IS FURTHER SOUTH THAN THE ECMWF...RESULTING IN LESS
CHANCES FOR EASTERN UPPER/COLDER AND SNOWIER WEATHER. HOWEVER...THE
LATEST STORMS TO MOVE IN HAVE TRENDED TO BE MORE NORTH AS TIME GOES
BY. THUS WILL KEEP CLOSER TO THE ECMWF WHICH MORE CLOSELY RESEMBLES
THIS IDEA. THUS..A RAIN/SNOW MIX (AND YES...POSSIBILITY OF ICE...BUT
BEST TO WAIT ON ANY INTRODUCTION OF ICE INTO THE FORECAST UNTIL
LATER MODEL RUNS SHINE A BRIGHTER LIGHT ON THE SITUATION) IS ON TAP
FOR AT LEAST SUNDAY. COLDER AIR SUPOSSEDLY GETS DRAWN INTO THE
SYSTEM AND WE WILL SEE ANY POTENTIAL MIX TURN MORE AND MORE LIKELY
TO SNOW. THIS ESPECIALLY TRUE BY MONDAY/TUESDAY WHEN H8 TEMPS DIP
TOWARD MARGINAL -8C/-10C VALUE FOR LES. DUE TO LES POTENTIAL...WILL
KEEP 30% POPS IN THROUGH MONDAY NIGHT. MAY NEED CHANCES EXTENDING
INTO LATER PERIODS...BUT WILL HOLD OFF FOR NOW.        SMD

&&

.APX...WATCHES/WARNINGS/ADVISORIES...
        SNOW AND BLOWING SNOW ADVISORY...TONIGHT
          MIZ008-015-017-019>022-025-026>028-031>033.

&&
Hazardous weather outlook, Jan 24, 4:02 PM EST, 6 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GAYLORD MI
402 PM EST TUE JAN 24 2006

MIZ008-015>036-041-042-LSZ321-322-LMZ323-341-342-344-345-
LHZ345>349-251100-
ALCONA-ALPENA-ANTRIM-ARENAC-BENZIE-CHARLEVOIX-CHEBOYGAN-CHIPPEWA-
CRAWFORD-EMMET-GLADWIN-GRAND TRAVERSE-IOSCO-KALKASKA-LEELANAU-
MACKINAC-MANISTEE-MISSAUKEE-MONTMORENCY-OGEMAW-OSCODA-OTSEGO-
PRESQUE ISLE-ROSCOMMON-WEXFORD...INCLUDING THE ADJACENT WATERS WITHIN
FIVE NAUTICAL MILES OF SHORE ON LAKE MICHIGAN...LAKE HURON...AND
LAKE SUPERIOR
402 PM EST TUE JAN 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN LOWER AND EASTERN
UPPER MICHIGAN.

.DAY ONE...REST OF THIS AFTERNOON AND TONIGHT

ACCUMULATING SNOW SHOWERS WILL CONTINUE ACROSS PORTIONS OF NORTHERN
LOWER AND EASTERN UPPER MICHIGAN TONIGHT. IN ADDITION...WINDS WILL
BE QUITE BRISK OUT OF THE NORTHWEST. THE STRONGEST WIND GUSTS ARE
EXPECTED NEAR THE LAKE MICHIGAN SHORELINE OF NORTHWEST LOWER
MICHIGAN. THE WINDS AND SNOWFALL WILL PRODUCE SIGNIFICANT BLOWING
AND DRIFTING SNOW. SEE ONGOING ADVISORIES FOR FURTHER DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

ACCUMULATING SNOW IS POSSIBLE SATURDAY NIGHT THROUGH SUNDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS...PLEASE PASS ON WIND AND SNOWFALL REPORTS TO THE NATIONAL
WEATHER SERVICE.

&&

MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING URL:
HTTP://WWW.WEATHER.GOV/GAYLORD (ALL LOWER CASE)

JZ/SMD

Nearby

Winter Storm Warnings in Michigan, 2006Every winter storm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.